Nonlinearity properties of the mixing operations of the block cipher IDEA


Yildirim H.

PROGRESS IN CRYPTOLOGY -INDOCRYPT 2003, vol.2904, pp.68-81, 2003 (Peer-Reviewed Journal) identifier

  • Publication Type: Article / Article
  • Volume: 2904
  • Publication Date: 2003
  • Journal Name: PROGRESS IN CRYPTOLOGY -INDOCRYPT 2003
  • Journal Indexes: Science Citation Index Expanded, Scopus, Compendex, EMBASE, MathSciNet, Philosopher's Index, zbMATH
  • Page Numbers: pp.68-81

Abstract

In this paper we study the nonlinearity properties of the mixing operations circle dot, boxed plus and circle times used in IDEA. We prove that the nonlinearity of the vector function corresponding to the multiplication operation circle dot is zero for some key points. The Multiplication-Addition (MA) structure of IDEA is slightly changed to avoid the linearities due to these points and we suggest a new structure called RMA. The nonlinearity of MA, RMA and their composition are compared.